Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 14, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 8, 2009, 2:54 PM CST for 23 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 9, 2009, 12:19 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 2:54 PM CST (20:54 UTC)
- In effect from
- Dec 9, 2009, 12:19 AM CST
- Expired
- Dec 9, 2009, 11:59 AM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
All 26 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 082054 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CST TUE DEC 8 2009 ...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY... .A POWERFUL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ALONG THE INTERSTATE 44 CORRIDOR THIS EVENING. A TRAILING COLD FRONT WILL MOVE THROUGH THE AREA AFTER MIDNIGHT WITH SOUTHERLY WINDS SHIFTING TO THE NORTHWEST. THESE NORTHWEST WINDS BEHIND THE FRONT AND LOW PRESSURE SYSTEM WILL INCREASE IN INTENSITY AND USHER IN MUCH COLDER AIR INTO THE AREA. KSZ073-MOZ055>058-066>071-078-080-081-083-090900- /O.NEW.KSGF.WI.Y.0014.091209T0900Z-091209T1800Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-PHELPS-CEDAR-DALLAS-LACLEDE-DENT- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BUFFALO...LEBANON...SALEM 254 PM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * TIMING AND AREAS AFFECTED: FROM 3 AM THROUGH NOON WEDNESDAY FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM FORT SCOTT KANSAS TO LEBANON AND SALEM IN MISSOURI. * WINDS: NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH AND GUSTS TO 45 MPH. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR FOR WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLAYCOMB
7 follow-up statements
000 WWUS73 KSGF 090351 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 PM CST TUE DEC 8 2009 ...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE GREAT LAKES REGION TONIGHT. A TRAILING COLD FRONT WILL MOVE FROM WEST TO EAST THROUGH THE AREA OVERNIGHT WITH WINDS SHIFTING TO THE NORTHWEST. THESE NORTHWEST WINDS WILL USHER A MUCH COLDER AIRMASS INTO THE AREA. KSZ073-MOZ055>058-066>071-078-080-081-083-091600- /O.CON.KSGF.WI.Y.0014.091209T0900Z-091209T1800Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-PHELPS-CEDAR-DALLAS-LACLEDE-DENT- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BUFFALO...LEBANON...SALEM 951 PM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * TIMING AND AREAS AFFECTED: FROM 3 AM THROUGH NOON WEDNESDAY FOR PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM FORT SCOTT KANSAS TO LEBANON AND SALEM IN MISSOURI. * WINDS: SUSTAINED SPEEDS OF 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
000 WWUS73 KSGF 090619 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 AM CST WED DEC 9 2009 ...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE GREAT LAKES REGION BY MIDDAY WEDNESDAY. A TRAILING COLD FRONT WILL MOVE FROM WEST TO EAST THROUGH THE AREA OVERNIGHT WITH WINDS SHIFTING TO THE NORTHWEST. THESE OFTEN GUSTY NORTHWEST WINDS WILL USHER A MUCH COLDER AIRMASS INTO THE AREA. KSZ097-101-MOZ077-079-082-088>092-094-091800- /O.EXB.KSGF.WI.Y.0014.091209T0619Z-091209T1800Z/ CRAWFORD-CHEROKEE-BARTON-POLK-TEXAS-JASPER-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...BOLIVAR...HOUSTON...CABOOL...JOPLIN...CARTHAGE... GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON 1219 AM CST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING AND AREAS AFFECTED: NOW THROUGH NOON WEDNESDAY FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI. * WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ073-MOZ055>058-066>071-078-080-081-083-091800- /O.EXT.KSGF.WI.Y.0014.091209T0619Z-091209T1800Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-PHELPS-CEDAR-DALLAS-LACLEDE-DENT- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BUFFALO...LEBANON...SALEM 1219 AM CST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * TIMING AND AREAS AFFECTED: NOW THROUGH NOON WEDNESDAY FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI * WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
000 WWUS73 KSGF 090655 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 AM CST WED DEC 9 2009 ...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE GREAT LAKES REGION BY MIDDAY WEDNESDAY. A TRAILING COLD FRONT WILL MOVE FROM WEST TO EAST THROUGH THE AREA OVERNIGHT WITH WINDS SHIFTING TO THE NORTHWEST. THESE OFTEN GUSTY NORTHWEST WINDS WILL USHER A MUCH COLDER AIRMASS INTO THE AREA. KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-091800- /O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON 1255 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING AND AREAS AFFECTED: NOW THROUGH NOON WEDNESDAY FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI. * WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WFO SGF
000 WWUS73 KSGF 091146 AAA NPWSGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CST WED DEC 9 2009 ...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY WEST TO NORTHWESTERLY WINDS ACROSS THE AREA THIS MORNING. KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-091800- /O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON 546 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING AND AREAS AFFECTED: STRONG AND GUSTY WEST TO NORTHWESTERLY WINDS WILL CONTINUE THROUGH NOON TODAY FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI. * WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WFO SGF
000 WWUS73 KSGF 091153 CCA NPWSGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CST WED DEC 9 2009 ...STRONG NORTHWEST WINDS POSSIBLE THIS MORNING... .A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY WEST TO NORTHWESTERLY WINDS ACROSS THE AREA THIS MORNING. KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-091800- /O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON 546 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING AND AREAS AFFECTED: STRONG AND GUSTY WEST TO NORTHWESTERLY WINDS WILL CONTINUE THROUGH NOON TODAY FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI. * WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WFO SGF
000 WWUS73 KSGF 091306 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 706 AM CST WED DEC 9 2009 ...STRONG WEST TO NORTHWEST WINDS POSSIBLE THIS MORNING... .A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY WEST TO NORTHWESTERLY WINDS ACROSS THE AREA THIS MORNING. KSZ073-097-101-MOZ066-077-088-091415- /O.CAN.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE 706 AM CST WED DEC 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI WEST OF HIGHWAY 71 THIS MORNING AND WILL REMAIN BELOW CRITERIA THROUGH THE REST OF THE DAY. BREEZY WEST TO NORTHWEST WINDS WILL HOWEVER CONTINUE INTO THE AFTERNOON HOURS WITH GUSTS OVER 30 MPH POSSIBLE. $$ MOZ055>058-067>071-078>083-089>092-094-091800- /O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/ BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI- PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...AURORA...MOUNT VERNON 706 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING AND AREAS AFFECTED: STRONG AND GUSTY WEST TO NORTHWESTERLY WINDS WILL CONTINUE THROUGH NOON TODAY FOR AREAS EAST OF HIGHWAY 71 AND NORTH OF A SPRINGFIELD TO SALEM LINE. * WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WFO SGF
000 WWUS73 KSGF 091759 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CST WED DEC 9 2009 MOZ055>058-067>071-078>083-089>092-094-091900- /O.CAN.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/ BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI- PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...AURORA...MOUNT VERNON 1159 AM CST WED DEC 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA ACROSS THE AREA AND THE WIND ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS ARE STILL EXPECTED THROUGH THE LATE AFTERNOON BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:54 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 8, 2:54 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CST TUE DEC 8 2009
.DISCUSSION...
FORECAST CHALLENGES DEAL WITH PRECIP CHANCES AND STRONG WINDS
TONIGHT...FOLLOWED BY TEMPERATURES WEDNESDAY AND THURSDAY.
DEFINITELY COLDER TEMPERATURES ON THE WAY.
CURRENTLY...SURFACE LOW CONTINUES TO DEVELOP NEAR THE
TEXAS/OKLAHOMA PANHANDLE AREA THIS AFTERNOON WITH A CENTRAL
PRESSURE OF 992.1MBS IN THE DALHART TEXAS METAR OBSERVATION.
PRESSURES CONTINUE TO FALL WITH THIS DEEPENING LOW. WATER VAPOR
IMAGERY SHOWS A PRONOUNCED DRY SLOT PUSHING INTO EASTERN OKLAHOMA
AND SOUTHWEST MISSOURI THIS AFTERNOON WITH MOSAIC RADAR SHOWING
PRECIPITATION COVERAGE DECREASING SIGNIFICANTLY IN THIS AREA.
UPPER LOW ON WATER VAPOR IMAGERY IN EASTERN COLORADO CONTINUES TO
MOVE EAST INTO WESTERN KANSAS.
FOR TONIGHT...LOW TRACKS INTO SOUTHWEST MISSOURI BY LATE THIS
AFTERNOON INTO THE EVENING HOURS WITH COLD FRONT PASSING THROUGH
AROUND MIDNIGHT. STRONG 925MB WINDS BEHIND THE FRONT FROM THE
NORTHWEST AT 40-45KTS. HAVE OPTED TO ISSUE A WIND ADVISORY FOR OUR
NORTHERN COUNTIES FOR TONIGHT INTO WEDNESDAY MORNING TO ACCOUNT
FOR THESE STRONG WINDS. SOUTHERN COUNTIES MY FALL JUST SHORT OF
ADVISORY CRITERIA...BUT EVENING SHIFT WILL NEED TO MONITOR.. HAVE
KEPT HIGH POPS IN FOR THIS EVENING AS MODELS SHOW SOME LIGHT
PRECIPITATION IN THE WRAP AROUND MOISTURE BEHIND THE LOW TO
PERSIST UNTIL MIDNIGHT OR SO BEFORE THE LOW PULLS OFF TO THE
NORTHWEST.
WE SEE A DRAMATIC DECREASE IN LOW LEVEL TEMPERATURES WITH
850/925MB TEMPERATURES FALLING IN EXCESS OF 30 DEGREES F AT 850MBS
AND AROUND 15 DEGREES F AT 925MBS. OUR HIGH TEMPERATURES FOR
WEDNESDAY WILL MOST LIKELY OCCUR AT MIDNIGHT WITH FALLING
TEMPERATURES THROUGH THE DAY. CLOUD COVERAGE WILL PROBABLY SAVE US
FROM FALLING TOO FAR TOMORROW MORNING...BUT NOT THE CASE FOR
THURSDAY MORNING.
WEDNESDAY NIGHT INTO THURSDAY...COLD AIR REMAINS IN PLACE THROUGH
AT LEAST THURSDAY MORNING WITH A SURFACE HIGH FORECAST OVER
SOUTHWEST MISSOURI. WEAKENING WINDS AND CLEARING SKIES SHOULD SET
US UP FOR OUR COLDEST DAY OF THE SEASON SO FAR. MORNING LOWS
THURSDAY WILL MOST LIKELY BE IN THE UPPER SINGLE DIGITS AND LOW
TEENS FOR ALL OF THE CWA. HIGHS THURSDAY LOOK TO STAY BELOW
FREEZING FOR ALL COUNTIES EXCEPT MAYBE OUR FAR SOUTHERN COUNTIES
BORDERING ARKANSAS.
WARM UP FINALLY RETURNS THURSDAY EVENING INTO FRIDAY AS THE
SURFACE HIGH MOVES EAST AND SOUTHERLY WINDS RETURN. SEE A WEAK
SYSTEM MOVE THROUGH FRIDAY AFTERNOON FOR SOME VERY LIGHT RAIN/SNOW
BUT DO NOT THINK THIS WILL MATERIALIZE INTO MUCH AT ALL. BULK OF
GULF MOISTURE RETURN STAYS WELL SOUTH IN SOUTHERN ARKANSAS. NEXT
CHANCE FOR PRECIP LOOKS TO BE MONDAY WHEN A STRONGER SYSTEM
APPROACHES THE AREA.
CLAYCOMB
&&
.AVIATION...
STRONG UPPER LEVEL LOW CENTERED OVER EAST CENTRAL COLORADO WILL
TRACK NORTHEAST ACROSS NORTHERN MISSOURI. AHEAD OF THIS
LOW...GULF MOISTURE TRANSPORT WILL CONTINUE TO BRING IFR AND LIFR
CEILINGS TO THE AERODROMES WITH OCCASIONAL RAIN SHOWERS BRINGING
REDUCTIONS TO VISIBILITIES. LOW LEVEL WIND SHEAR WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING BUT WILL EASE WITH THE
ARRIVAL OF A SURFACE FRONT. SURFACE WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT WITH NORTHWEST WINDS INCREASING TO
NEAR 20 KNOTS WITH STRONGER GUSTS. THE UPPER LEVEL LOW WILL BE
DEPARTING NORTHEAST WEDNESDAY MORNING WITH A DRY SLOT WORKING
INTO THE OZARKS. CEILINGS ARE EXPECTED TO GRADUALLY RAISE EARLY
WEDNESDAY MORNING WITH SURFACE WINDS REMAINING STRONG AND GUSTY.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR MOZ055>058-
066>071-078-080-081-083.
KS...WIND ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR KSZ073.
&&Hazardous weather outlook, Dec 8, 12:48 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CST TUE DEC 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1248 PM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING THROUGH THIS EVENING WITH PRECIPITATION TYPE REMAINING RAIN. LIGHT SNOW AND FREEZING DRIZZLE WILL BE POSSIBLE LATE TONIGHT AS TEMPERATURES FALL SHARPLY BEHIND A PASSING COLD FRONT. MINOR SNOW ACCUMULATIONS WILL BE POSSIBLE...MAINLY NORTH OF HIGHWAY 60. BRISK AND GUSTY NORTHWEST WINDS WILL ALSO DEVELOP BEHIND THE FRONT...DROPPING WIND CHILLS INTO THE SINGLE DIGITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BRISK AND GUSTY NORTHWEST WINDS COMBINED WITH TEMPERATURES IN THE 20S WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS ON WEDNESDAY. WIND CHILLS WILL LIKELY FALL BELOW ZERO AT TIMES. THE COLDEST TEMPERATURES SO FAR THIS WINTER ARE THEN EXPECTED WEDNESDAY NIGHT WITH LOWS IN THE UPPER SINGLE DIGITS AND LOWER TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:03 AM CST | Winter Weather Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 11 more | 6 hr |
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.